Alert archive / Illinois / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 13, NWS Lincoln, IL

February 19, 20264 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Feb 19, 2026, 3:57 PM CST for 4 counties in Illinois. It was in force for 48 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 19, 2026, 3:57 PM CST (21:57 UTC)
Expired
Feb 19, 2026, 4:45 PM CST
In force
48 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 69 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 19, 4:07 PM CSTFUNNEL CLOUD4 W Chauncey, ILDelayed report. Video shows a well-defined funnel cloud at least halfway to the ground, viewed from County Road 10 looking west from near Chauncey. NWS damage survey team will be investigating this area.
Feb 19, 4:09 PM CSTTORNADO3 Nnw Chauncey, ILCorrects time in previous tornado report from 3 NNW Chauncey to 4:09 pm. EFU, brief touch down in an open field.
Feb 19, 4:12 PM CSTTORNADO2.5 N Chauncey, IL
Feb 19, 4:16 PM CSTHAIL 1Hardinville, IL
Feb 19, 4:20 PM CSTTORNADO3 Nw Flat Rock, IL*** 1 INJ *** EF1, 110 mph, path length 5.0 miles. The most significant damage occurred to two homes, one mobile home was thrown off its foundation and wrapped around a tree injuring an elderly woman who was taken to the hospital with serious injuries.
Feb 19, 4:24 PM CSTTORNADO3 Ssw New Hebron, ILMobile home rolled over with occupants trapped. Three houses with roof off.
Feb 19, 4:25 PM CSTHAIL 14 S Robinson, ILSocial media report. Copious amounts of hail.
Feb 19, 4:25 PM CSTHAIL 14 S Robinson, ILSocial media report. Copious amounts of hail.
Feb 19, 4:25 PM CSTTORNADO2 S New Hebron, ILHouse destroyed with occupants trapped.
Feb 19, 4:25 PM CSTTORNADO4 W Flat Rock, ILTornado report relayed by Lawrence county emergency manager.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 19, 12:20 PM CSTTornado WatchSPC10 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2026-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2026-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

919 
WUUS53 KILX 192157
SVRILX
ILC033-079-101-159-192245-
/O.NEW.KILX.SV.W.0013.260219T2157Z-260219T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
357 PM CST Thu Feb 19 2026

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Northwestern Lawrence County in southeastern Illinois...
  Southern Crawford County in east central Illinois...
  Southeastern Jasper County in southeastern Illinois...
  Northeastern Richland County in southeastern Illinois...

* Until 445 PM CST.

* At 357 PM CST, a severe thunderstorm was located near Chauncey, or
  8 miles northeast of Olney, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Chauncey around 400 PM CST.

Other locations in the path of this severe thunderstorm include
Robinson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 800 PM CST for southeastern
and east central Illinois.

&&

LAT...LON 3877 8795 3884 8811 3908 8786 3888 8756
TIME...MOT...LOC 2157Z 235DEG 29KT 3882 8798 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Deubelbeiss

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 2:46 PM CST, 1 hour 11 minutes earlier. Its key messages:

  • The primary focus for severe weather this afternoon will be along and south of a Shelbyville to Paris line where there is a greater than 10% chance for tornadoes.
  • Strong westerly winds will develop tonight into Friday morning. Peak gusts will generally range from 35-45mph: however, there is a 30-40% chance of gusts exceeding 45mph.
Area forecast discussion, Feb 19, 2:46 PM CST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
246 PM CST Thu Feb 19 2026

.KEY MESSAGES...

- The primary focus for severe weather this afternoon will be
  along and south of a Shelbyville to Paris line where there is a
  greater than 10% chance for tornadoes.

- Strong westerly winds will develop tonight into Friday morning.
  Peak gusts will generally range from 35-45mph: however, there is
  a 30-40% chance of gusts exceeding 45mph.

&&

.SHORT TERM... (Tonight through Friday)
Issued at 246 PM CST Thu Feb 19 2026

20z/2pm surface analysis shows a 995mb low east of Kansas
City...with a pronounced dryline arcing southeastward into the
Ozarks. Convection that fired ahead of the system in the Saint
Louis metro earlier today has weakened as it has tracked E/NE
along/south of I-70 over the past few hours. Still need to keep an
eye on these cells for the balance of the afternoon as the
atmosphere across southeast Illinois is moderately unstable
(1000-1500J/kg SBCAPEs) and highly sheared (0-6km bulk shear of
60-80kt): however, weak capping/warm air aloft has so far kept the
storms at bay. Once mid-level cooling associated with an
approaching short-wave trough arrives, scattered thunderstorms
will develop along the advancing dryline between 23z/5pm and
03z/9pm. A tornado risk will still be present along/south of I-70
where deep-layer shear is strongest: however, the overall severe
weather threat further north across the remainder of central
Illinois will be less due to weaker shear and diurnal instability
decreasing after sunset. Think the main risk for locations north
of I-70 will be scattered damaging wind gusts through mid-evening
before the cells lift E/NE out of the area. After a period of dry
weather later this evening, a few rain and snow showers may wrap
back into the Illinois River Valley overnight. The general trend
has been to shift this precip area a bit further N/NW than
previously anticipated. As a result, am only carrying 30-50 PoPs
along/north of a Macomb to Minonk line overnight. With the precip
expected to be quite light and surface temps staying above
freezing until after daybreak, little to no snow accumulation is
expected.

Once the dryline passes, winds will veer to the W/SW and increase
greatly later this evening toward midnight. Significant pressure
rises in the wake of the passing low suggest gusts may become
higher than models are advertising. 19z HRRR indicates a swath of
35-45mph gusts advancing across much of central Illinois along/west
of I-57 late this evening through Friday morning. In addition, the
12z HREF shows a 30-40% chance of gusts exceeding 45mph.  Given
the clear signal for strong winds, have issued a Wind Advisory for
gusts of 35-45mph with a few gusts reaching 50mph. The strongest
winds will lift into northern Illinois and the Great Lakes by
mid-morning Friday:however, gusts of over 30mph will remain common
through the afternoon. Low temperatures tonight will range from
the lower 30s in the Illinois River Valley to the upper 30s near
the Indiana border. Highs on Friday will range from the upper 30s
north of the Peoria area to the upper 40s south of I-70.

Barnes

.LONG TERM... (Saturday through Next Thursday)
Issued at 246 PM CST Thu Feb 19 2026

After a dry and seasonably cool day on Saturday with highs in the
upper 30s and lower 40s, a re-enforcing surge of cold air will
drop readings back below normal by early next week. Models
continue to advertise a western CONUS ridge/eastern CONUS trough
pattern that will ensure the return of more winter-like temps for
a couple of days before the pattern begins to break down and
things warm back up by the middle and end of next week. Highs on
Sunday and Monday will only reach the lower to middle 30s, but
will bounce back well into the 50s by next Wednesday and Thursday.

Barnes

&&

.AVIATION...  (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1133 AM CST Thu Feb 19 2026

IFR/MVFR ceilings linger at the central Illinois terminals late
this morning: however, with the warm frontal boundary lifting
N/NW of the area and all guidance suggesting the low clouds will
scatter over the next couple of hours...have opted to raise all
sites to VFR after 19z/20z. While a band of showers will track
along and south of I-72 this afternoon, the primary strong to
severe convection will focus further south along/south of I-70.
Most CAMs suggest scattered cells forming along an advancing
cold/occluded front late this afternoon into early evening for all
locations north of I-70. As such, have included a TEMPO group for
thunder at all TAF sites between 23z and 03z. Winds will
initially be S/SE at around 10kt this afternoon, then will veer to
W/SW and increase markedly after frontal passage this evening.
Latest guidance indicates gusts of 25-35kt tonight through Friday
morning. As cold advection commences tonight, MVFR ceilings will
pivot back into the area from west to east between 07z and 11z.

Barnes

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 10 PM this evening to 9 AM CST Friday for
ILZ027>031-036>038-040>056-061.

&&
Hazardous weather outlook, Feb 19, 11:35 AM CST, 4 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1135 AM CST Thu Feb 19 2026

ILZ027>031-036-037-040-041-047-049-050-201200-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason-
Cass-Scott-Morgan-
1135 AM CST Thu Feb 19 2026

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...This afternoon and tonight.

A few strong to severe thunderstorms are possible this afternoon and
early evening, with damaging winds and isolated large hail the
primary concerns. The best chances of this will be in west central
Illinois.

Strong west winds gusting up to 45 mph are expected to develop toward
midnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong west winds gusting up to 45 mph will continue into Friday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed early to mid afternoon near the I-72
corridor, and from 5 to 9 pm near the I-74 corridor.

Expected storm motion is toward the northeast around 45 mph.

ILZ038-042-043-048-051>053-201200-
McLean-Logan-De Witt-Menard-Sangamon-Christian-Macon-
1135 AM CST Thu Feb 19 2026

This Hazardous Weather Outlook is for west central Illinois.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms are expected this afternoon, exiting by mid
evening. A few storms may contain damaging winds and perhaps some
hail, though a tornado cannot be ruled out.

Strong west winds gusting up to 45 mph will develop late this
evening, continuing overnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong west winds gusting up to 45 mph will continue into Friday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between noon and 7 pm.

Expected storm motion is toward the northeast around 45 mph.

ILZ044>046-054-055-057-201200-
Piatt-Champaign-Vermilion-Moultrie-Douglas-Edgar-
1135 AM CST Thu Feb 19 2026

This Hazardous Weather Outlook is for east central Illinois.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms are expected this afternoon and early
evening. Damaging wind gusts and a few tornadoes are the main
concern, although isolated large hail is possible as well.

Strong west winds gusting up to 45 mph will develop after midnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong west winds gusting up to 45 mph will continue into Friday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 3 pm and 9 pm.

Expected storm motion is toward the northeast around 45 mph.

ILZ056-061>063-066>068-071>073-201200-
Coles-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-
Richland-Lawrence-
1135 AM CST Thu Feb 19 2026

This Hazardous Weather Outlook is for southeast Illinois.

.DAY ONE...This afternoon and tonight.

There is an enhanced risk of severe thunderstorms this afternoon and
evening. Tornadoes, some of which may be strong, and damaging winds
are the primary concerns, though some large hail is also possible.

Strong west winds gusting up to 45 mph will develop after midnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong west winds gusting up to 40 mph will continue into early
Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed, with the most likely time
frame between noon and 8 pm.

Expected storm motion is toward the northeast around 45 mph.

Geelhart

In the hours before

Local storm report, Feb 19, 3:44 PM CST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
344 PM CST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     Hail             Dieterich               39.06N 88.38W
02/19/2026  E1.25 Inch       Effingham          IL   Public

            Report from mPING: Half Dollar (1.25 in.).

&&
Local storm report, Feb 19, 3:48 PM CST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
348 PM CST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     Hail             Dieterich               39.06N 88.38W
02/19/2026  M1.75 Inch       Effingham          IL   Broadcast Media

            Half dollar to ping pong size hail with some
            golf ball size hailstones.

&&
Local storm report, Feb 19, 3:52 PM CST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
352 PM CST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     Funnel Cloud     Wheeler                 39.04N 88.32W
02/19/2026                   Jasper             IL   Storm Chaser

            Social media report with photo of funnel
            cloud.

&&
Local storm report, Feb 19, 3:55 PM CST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
355 PM CST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     Hail             1 W Dieterich           39.06N 88.40W
02/19/2026  E1.00 Inch       Effingham          IL   Public

            Report from mPING: Quarter (1.00 in.).

&&

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 1:02 AM CSTSevere Thunderstorm WarningILXVermilion28 min
Feb 19, 1:07 AM CSTSpecial Weather StatementILXChampaign8 min
Feb 19, 1:13 AM CSTSevere Thunderstorm WarningILXChampaign32 min
Feb 19, 1:34 AM CSTSevere Thunderstorm WarningILXVermilion15 min
Feb 19, 5:24 AM CSTDense Fog AdvisoryILXChristian, DeWitt, Logan, Macon, Menard, Morgan and 3 more6 hr
Feb 19, 1:51 PM CSTWind AdvisoryILXCass, Champaign, Christian, Coles, DeWitt, Douglas and 20 more19 hr
Feb 19, 3:02 PM CSTSevere Thunderstorm WarningILXEffingham32 min
Feb 19, 3:06 PM CSTTornado WarningILXEffingham24 min
Feb 19, 3:11 PM CSTSevere Thunderstorm WarningILXColes, Cumberland, Moultrie, Shelby34 min
Feb 19, 3:23 PM CSTTornado WarningILXEffingham, Jasper52 min
Feb 19, 3:27 PM CSTSevere Thunderstorm WarningILXMoultrie, Shelby33 min
Feb 19, 3:45 PM CSTSevere Thunderstorm WarningILXColes30 min
Feb 19, 3:48 PM CSTSevere Thunderstorm WarningILXClark, Cumberland29 min
Feb 19, 3:49 PM CSTTornado WarningILXClark, Cumberland26 min
Feb 19, 3:59 PM CSTTornado WarningILXClark, Crawford, Cumberland, Jasper31 min
Feb 19, 4:04 PM CSTSevere Thunderstorm WarningILXClark, Coles, Edgar41 min
Feb 19, 4:09 PM CSTTornado WarningILXCrawford36 min
Feb 19, 4:10 PM CSTTornado WarningILXClark50 min
Feb 19, 4:22 PM CSTTornado WarningILXClark, Crawford23 min
Feb 19, 4:25 PM CSTTornado Warning Tornado observedConsiderable damage threatILXCrawford12 min
Feb 19, 4:39 PM CSTTornado Warning Tornado observedILXCrawford12 min
Feb 19, 4:43 PM CSTTornado Warning Tornado observedILXClark, Crawford17 min
Feb 19, 5:57 PM CSTTornado WarningILXClay, Effingham48 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.